North Carolina, 2014Winter Storm in North Carolina, February 11 to 12, 2014
February 11 to 12, 2014 · NWS MHX · 14 events in 14 counties and zones
Low pressure developed along a stalled cold front off the NC coast during the day on February 11. Up to a half inch of ice accretion was reported along the Crystal Coast and southern Onslow County as a warm nose aloft was present here.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure developed along a stalled cold front off the NC coast during the day on February 11. Up to a half inch of ice accretion was reported along the Crystal Coast and southern Onslow County as a warm nose aloft was present here. To the north, all snow was reported, with a mesoscale snow band producing a corridor of 8-10 inches of snow from Jones County to central Outer Banks Dare County. Roads became snow and ice covered, and travel became treacherous through the day Tuesday. Precipitation came to an end Tuesday night, though temperatures remained well below freezing with roadways remaining treacherous. A second wave of wintry weather developed the morning of February 12. Minor accumulations of snow and freezing rain occurred inland, especially across the coastal plain, before changing to all rain during the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Feb 11, 5:38 AM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Feb 11, 5:38 AM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
538 AM EST TUE FEB 11 2014
.SYNOPSIS...
WEAK LOW PRESSURE WILL MOVE NORTHEAST ALONG A STALLED FRONT OFF
OF THE COAST TODAY. A STRONGER LOW PRESSURE SYSTEM WILL DEVELOP
ALONG THE FRONT SOUTH OF THE AREA WEDNESDAY...THEN LIFT NORTHEAST
THROUGH THE WATERS WEDNESDAY NIGHT AND THURSDAY. ANOTHER FRONT
WILL AFFECT THE AREA FRIDAY NIGHT. HIGH PRESSURE WILL BUILD IN
FROM THE SOUTHWEST THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 530 AM TUESDAY...A WINTRY MIX OF OF FREEZING RAIN/SLEET AND
SNOW WILL CHANGE OVER TO SNOW MIXED AT TIMES WITH SLEET ACROSS
MOST OF EASTERN NC BY LATE MORNING THEN CONTINUE THROUGH THE AFTERNOON.
HAVE HAD TO INCLUDE A PERIOD OF FREEZING RAIN FOR THE IMMEDIATE
COAST BASED ON OBSERVATIONS OF -FZRA OCCURRING ACROSS THE CRYSTAL
COAST EARLY THIS MORNING. THE COLD AIR IS EXPECTED TO DEEPEN
ENOUGH SUSCH THAT THE PRECIPITATION SHOULD CHANGE OVER TO SNOW
MIXED AT TIMES WITH SLEET MOST PLACES. THE EXCEPTION WILL BE
VICINITY OF THE CRYSTAL COAST WHERE 1-2C WARM NOSE WAS FORECAST TO
BE AROUND 825 MB AND SHOULD LEAD TO MORE A SLEET/SNOW MIX. ONLY
NEED 1/2 INCH OF SLEET ACCUMULATION TO VERIFY A WARNING.
THE MODELS HAVE INCREASED THEIR QPF FORECASTS, ESPWCIALLY INLAND
WITH AROUND 0.5" EXPECTED MOST LOCATIONS. THUS HAVE EXPANDED THE
THE CURRENT WINTER STORM WARNINGS TO THE NORTH TO REFLECT THIS AS
THE INCREASED MOISTURE WILL MAKE IT EASIER TO GET ACCUMULATIONS OF
AROUND 3" IN 12 HOURS. EXPECT THE PRECIPITATION TO BEGIN TO TAPER
OFF RAPIDLY IN COVERAGE AND INTENSITY AFTER 20Z AS THE DENDRITE
GROWTH REGION DRIES BUT LIGHT WINTRY PRECIPITATION SHOULD LINGER
THROUGH THE EARLY EVENING HOURS.
EXPECTING A LULL IN THE PRECIPITATION UNTIL LATE TONIGHT THEN WARM
ADVECTION ASSOCIATED WITH THE APPROACH OF A DEVELOPING LOW
PRESSURE SYSTEM TO THE SOUTHWEST WILL PRODUCE LIFT AND INCREAE
MOISTURE LEADING TO THE REDEVELOPMENT OF WINTRY PRECIPITATION BY
12Z WEDNESDAY. EXPECT PRECIPITATION TO START OUT AS SNOW/SLEET
TRANSITIONING TO FREEZING RAIN AND SLEET SOUTH AND MAINLY LIGHT
SNOW NORTH.
TRAVEL WILL BECOME INCREASINGLY HAZARDOUS TODAY AS THE WINTRY
PRECIPITATION INCREASES IN COVERAGE AND INTENSITY WITH BREEZES AND
OVERPASSES THE MOST LIKELY TO HAVER SLICK SPOTS. TONIGHT
TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING CAUSING ANY
MOISTURE ON THE ROADS TO FREEZE INTO BLACK ICE AND THEIR COULD BE
A LIGHT COASTING OF FREEZING RAIN, SLEET AND SNOW ON TOP OF THAT
IF THE PRECIPITATION WITH THE NEXT SYSTEMS DEVELOPS AS EXPECTED
LATE TONIGHT ACROSS SOUTHERN AREAS.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
AS OF 430 AM TUE...MOISTURE RETURNS THROUGH THE MORNING WED AS AN
AMPLIFYING MID LEVEL SHORTWAVE TROUGH SLIDES ACROSS THE SOUTHERN
STATES WITH SFC LOW PRES DEEPENING ALONG THE NRN GULF COAST. A
WINTRY MIX WILL SPREAD FROM SOUTH TO NORTH AND EVENTUALLY
TRANSITION TO RAIN AS WAA RAMPS UP WITH STRONG SE H85 FLOW AHEAD
OF THE LOW. MOST CHALLENGING PART OF THE SHORT TERM IS DETERMINING
THE P-TYPE AND TIMING OF THE TRANSITION TO RAIN. BASED ON MODEL
SOUNDING PROFILES AND PARTIAL THICKNESS TECHNIQUES...SOUTHERN
AREAS WILL SEE P-TYPE BEGIN AS A WINTRY MIX OF SNOW/SLEET AND
FREEZING RAIN BUT TRANSITION TO SLEET AND FREEZING RAIN THROUGH
THE MORNING AND EARLY AFTERNOON...THEN TO MAINLY RAIN ALL BUT FAR
WESTERN AREAS DURING THE AFTERNOON AS WAA QUICKLY RAMPS UP.
NORTHERN AREAS MAY SEE MAINLY SNOW INITIALLY BUT THE BULK OF THE
PRECIP WILL REMAIN SOUTH OF HIGHWAY 264 THROUGH THE MORNING. AREAS
WEST OF HIGHWAY 17 MAY SEE SLEET AND FREEZING RAIN LINGER THROUGH
MOST OF THE AFTERNOON AND POSSIBLY INTO EARLY EVENING WHERE LOW
LEVEL COLD AIR WILL LIKELY PERSIST LONGER. ADDITIONAL SNOW/SLEET
AMOUNTS WILL GENERALLY BE LESS THAN A HALF INCH BUT COULD TO
AROUND AN INCH FAR WESTERN SECTIONS OF THE CWA. COULD ALSO 1-2
TENTHS OF AN INCH OF ICE WITH GREATEST AMOUNTS ACROSS SW PORTIONS
OF THE CWA.
LOW PRES QUICKLY LIFTS NE ALONG THE SOUTHEAST COAST AND ACROSS
EASTERN NC WED NIGHT INTO THURS MORNING. THERE REMAINS SOME SPREAD
IN THE GUIDANCE WITH THE EXACT TRACK OF THE LOW WHICH ALSO ADDS TO
THE UNCERTAINTY OF THE P-TYPE TRANSITION. HEAVY RAIN IS LIKELY
WITH STRENGTHENING UPPER LEVEL DIFFLUENCE AHEAD OF THE UPPER
TROUGH AND COULD SEE WIDESPREAD 1-2" AND LOCALLY UP TO 3" ACROSS
EASTERN PORTIONS OF THE CWA WITH THE HEAVIEST RAIN EXPECTED
THROUGH THE EVENING HOURS. PRECIP RATES FALL OFF AFTER MIDNIGHT AS
THE LOW LIFTS ACROSS THE AREA AND DRYING COMMENCES IN THE
DENDRITIC GROWTH ZONE. LOWER LEVELS REMAIN MOIST HOWEVER WITH
LIGHT RAIN AND DRIZZLE CONTINUING THROUGH THE REST OF THE
OVERNIGHT AND THURS. THE WRAP AROUND DEFORMATION BAND IS PROGGED
TO SLIDE ACROSS THE REGION THURS AFTERNOON WITH DEEPEST MOISTURE
ACROSS NORTHERN AREAS BRINGING ADDITIONAL SHOWERS AND COULD SEE A
BRIEF TRANSITION BACK TO SNOW AS CAA ALLOWS THERMAL PROFILES TO
FALL BACK BELOW FREEZING ALL BUT THE LOWEST LAYER.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 230 AM TUE...USED A 50/50 BLEND OF THE 00Z GFS/ECMWF FOR THE
LONG TERM MARINE FORECAST. POOR BOATING CONDITIONS WILL BE
ONGOING WITH IMPROVEMENT SEEN ONLY DURING THE DAY SATURDAY. WINDY
CONDITIONS CONTINUE THURSDAY NIGHT IN THE WAKE OF THE LOW TO THE
NORTHEAST...AND INTO THE DAY FRIDAY IN ADVANCE OF THE NEXT COLD
FRONT TO THE WEST. THE FRONT WILL PASS THROUGH FRIDAY NIGHT. HIGH
PRESSURE BEHIND THE FRONT WILL PASS TO THE SOUTH FRIDAY NIGHT AND
SATURDAY. PRESSURE GRADIENT WILL FINALLY BECOME LOOSE ON SATURDAY
WITH WINDS BELOW 25 KT AND SEAS BELOW 6 FEET.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH THURSDAY/...
AS OF 120 AM TUESDAY...HIGH CONFIDENCE IN A PROLONGED PERIOD OF
IFR CONDITIONS AT ALL THE TAF SITES EXCEPT FOR MAYBE PGV AND EVEN
THERE THINK THERE WILL BE IFR DURING THE PEAK OF THE PRECIPITATION
LATE THIS MORNING THROUGH EARLY THIS AFTERNOON. A MIXED BAG OF
SLEET AND SNOW IS EXPECTED ACROSS EASTERN NC PRODUCING LOW
CEILINGS AND VISIBILITIES FROM EARLY THIS MORNING THROUGH EARLY
THIS EVENING THEN A BREAK IN THE PRECIPITATION IS EXPECTED TONIGHT
WITH A RETURN TO VFR CONDITIONS.
VFR CONDITIONS LIKELY TO START THE DAY WED BUT CIGS FALL FROM SOUTH
TO NORTH THROUGH THE DAY AS LOW PRES STRENGTHENS IN THE GULF AND
LIFTS NE TOWARD THE AREA SPREADING ABUNDANT MOISTURE INTO THE
REGION. MVFR CIGS LIKELY AROUND MID DAY WITH AOB IFR DEVELOPING
THROUGH THE AFTERNOON AND CONTINUING THROUGH THURSDAY. P-TYPE ISSUES
CONTINUE AT THE TERMINALS FOR MUCH OF THE DAY WED WITH A MIX OF SNOW
(INITIALLY)...SLEET AND FREEZING RAIN BUT WILL SEE A TRANSITION TO
MAINLY RAIN LATE AFTERNOON INTO EARLY EVENING. PERIODS OF HEAVY RAIN
POSSIBLE WED EVENING. LOW PRES LIFTS NE ACROSS THE AREA WED NIGHT
AND PUSHES OFF THE COAST THURS MORNING BUT LOW LEVEL MOISTURE
PERSISTS BRINGING LOW CIGS WITH LIGHT RAIN OR DRIZZLE.
LONG TERM /THU NIGHT THROUGH SAT/
AS OF 230 AM TUE...MAINLY VFR THROUGH THE PERIOD. ONLY EXCEPTION
WILL BE FRIDAY NIGHT AS A WEAK FRONT DROPS THROUGH WITH SCATTERED
SHOWERS. PRECIP WILL BE MAINLY LIGHT SO EXPECT ONLY MVFR
CONDITIONS WITH ANY PRECIP.
&&
.MARINE...
SHORT TERM /THROUGH THURSDAY/...
AS OF 530 AM TUESDAY...GUSTY NORTH WINDS TO 25 KNOTS CONTINUE ON
THE COASTAL WATERS AND SOUNDS WITH SEAS 5 TO 8 FT. THESE
CONDITIONS WILL CONTINUE THROUGH TONIGHT .
AN AREA OF LOW PRES DEVELOPS ACROSS THE NRN GOM EARLY WED THEN
TRANSITIONS OFF THE SE COAST LATE WED AND LIFTS NE ACROSS THE AREA
LATE WED NIGHT AND THURS. THERE REMAINS SOME UNCERTAINTY WITH THE
EXACT TRACK OF THE LOW...EITHER JUST INLAND OR JUST OFF THE COAST OF
EASTERN NC. STRONG SCA CONDITIONS EXPECTED IN NE/E FLOW AHEAD OF THE
LOW AND COULD SEE LOW END GALES...ESPECIALLY IN GUSTS...ACROSS
PORTIONS OF THE WATERS WED AFTERNOON AND EVENING. WINDS SHIFT TO
W/NW EARLY THURS AS THE LOW LIFTS AWAY FROM THE AREA AND DIMINISH TO
10-20 KT BRIEFLY THURS MORNING...BUT INCREASE BACK TO SCA IN NW FLOW
AS GRADIENTS INCREASE BEHIND THE DEPARTING LOW. SEAS AROUND 5-8 FT
MOST OF WED INCREASE TO 6-11 FT WED NIGHT AND CONTINUE AROUND 5-9 FT
THURS.
LONG TERM /THU NIGHT THROUGH SAT/
AS OF 230 AM TUE...USED A 50/50 BLEND OF THE 00Z GFS/ECMWF FOR THE
LONG TERM MARINE FORECAST. POOR BOATING CONDITIONS WILL BE
ONGOING WITH IMPROVEMENT SEEN ONLY DURING THE DAY SATURDAY. WINDY
CONDITIONS CONTINUE THURSDAY NIGHT IN THE WAKE OF THE LOW TO THE
NORTHEAST...AND INTO THE DAY FRIDAY IN ADVANCE OF THE NEXT COLD
FRONT TO THE WEST. THE FRONT WILL PASS THROUGH FRIDAY NIGHT. HIGH
PRESSURE BEHIND THE FRONT WILL PASS TO THE SOUTH FRIDAY NIGHT AND
SATURDAY. PRESSURE GRADIENT WILL FINALLY BECOME LOOSE ON SATURDAY
WITH WINDS BELOW 25 KT AND SEAS BELOW 6 FEET.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER STORM WARNING UNTIL 11 AM EST WEDNESDAY FOR NCZ047-
079>081-090>095-098-103-104.
WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 11 AM EST
WEDNESDAY FOR NCZ029-044>046.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST THURSDAY FOR AMZ135.
SMALL CRAFT ADVISORY UNTIL 7 PM EST FRIDAY FOR AMZ150-152-154-
156-158.
&&
SYNOPSIS...JME
NEAR TERM...JME
SHORT TERM...SK
LONG TERM...HSA
AVIATION...JME/HSA/SK
MARINE...JME/HSA/SKHazardous weather outlook, Feb 11, 4:50 AM EST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
450 AM EST TUE FEB 11 2014
NCZ047-079>081-090>095-098-103-121000-
MAINLAND DARE-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN-LENOIR-JONES-
CRAVEN-PAMLICO-CARTERET-ONSLOW-OUTER BANKS DARE-
450 AM EST TUE FEB 11 2014
...WINTER STORM WARNING IN EFFECT UNTIL 11 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
A COMPLEX WINTER STORM WILL BRING PERIODS OF ACCUMULATING WINTRY
PRECIPITATION OVER EASTERN NORTH CAROLINA BEGINNING TODAY AND
CONTINUING INTO EARLY WEDNESDAY. ACCUMULATIONS OF SNOW...SLEET AND
FREEZING RAIN ARE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ104-121000-
OUTER BANKS HYDE-
450 AM EST TUE FEB 11 2014
...WINTER STORM WARNING IN EFFECT UNTIL 11 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
A COMPLEX WINTER STORM WILL BRING PERIODS OF WINTRY PRECIPITATION
OVER EASTERN NORTH CAROLINA BEGINNING TODAY AND CONTINUING INTO
WEDNESDAY. ACCUMULATIONS OF SNOW...SLEET AND FREEZING RAIN ARE
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ029-044>046-121000-
MARTIN-PITT-WASHINGTON-TYRRELL-
450 AM EST TUE FEB 11 2014
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 11 AM
EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
A WINTER STORM WILL BRING PERIODS OF WINTRY PRECIPITATION OVER
EASTERN NORTH CAROLINA BEGINNING TODAY AND CONTINUING INTO
WEDNESDAY. LIGHT ACCUMULATIONS OF SNOW...SLEET AND FREEZING RAIN
ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Storm, Carteret
- When
- February 11, 7:00 AM EST to February 12, 7:00 AM EST
- Where
- Carteret forecast zone
- Reported by
- NWS Employee
Widespread freezing rain developed during the morning hours of February 11th and continued much of the day. The freezing rain was mixed with sleet at times. Ice accumulated 0.25 to 0.50 inches across the county. The freezing rain changed to rain early on February 12th.
Winter Storm, Onslow
- When
- February 11, 7:00 AM EST to February 12, 2:00 PM EST
- Where
- Onslow forecast zone
- Reported by
- Social Media
Widespread freezing rain, sleet and snow developed during the morning hours of February 11th and continued much of the day. Ice accumulated 0.25 to 0.5 inch across the southern and eastern parts of the county. Over the far northwest parts of the county snow accumulated 3 to 4 inches. The freezing rain and snow gradually changed to rain on February 12th.
Winter Storm, Duplin
- When
- February 11, 7:00 AM EST to 4:00 PM EST
- Where
- Duplin forecast zone
- Reported by
- Social Media
- Coordinates
- 34.936, -77.933 (the zone’s center; the record gives no point)
Widespread snow developed during the morning hours of February 11th and continued much of the day. Snow accumulated 4 to 8 inches across the county. Freezing rain developed during the morning hours of February 12th and changed to rain in the afternoon. Around 0.25 inch of ice accumulated before changing to rain.
Winter Storm, Jones
- When
- February 11, 7:00 AM EST to February 12, 12:00 PM EST
- Where
- Jones forecast zone
- Reported by
- Social Media
- Coordinates
- 35.022, -77.355 (the zone’s center; the record gives no point)
Widespread snow developed during the morning hours of February 11th and continued much of the day. Snow accumulated 5 to 9 inches across the county. Freezing rain developed during the morning hours of February 12th and changed to rain early in the afternoon. Around 0.25 inch of ice accumulated before changing to rain.
Winter Storm, Craven
- When
- February 11, 7:00 AM EST to February 12, 11:00 AM EST
- Where
- Craven forecast zone
- Reported by
- Trained Spotter
Widespread snow developed during the morning hours of February 11th and continued much of the day. Snow accumulated 6 to 10 inches across the county. Freezing rain developed during the early morning hours of February 12th and changed to rain during the morning.
Winter Storm, Pamlico
- When
- February 11, 8:00 AM EST to February 12, 10:00 AM EST
- Where
- Pamlico forecast zone
- Reported by
- Social Media
- Coordinates
- 35.152, -76.667 (the zone’s center; the record gives no point)
Widespread snow developed during the morning hours of February 11th and continued much of the day. Snow accumulated 6 to 10 inches across the county. Freezing rain developed during the early morning hours of February 12th and changed to rain during the morning.
Winter Storm, Lenoir
- When
- February 11, 8:00 AM EST to February 12, 4:00 PM EST
- Where
- Lenoir forecast zone
- Reported by
- Social Media
- Coordinates
- 35.239, -77.641 (the zone’s center; the record gives no point)
Widespread snow developed during the morning hours of February 11th and continued much of the day. Snow accumulated 4 to 6 inches across the county. Snow and freezing rain developed during the morning hours of February 12th and changed to rain during the afternoon. Around 0.25 inch of ice accumulated before changing to rain.
Winter Storm, Greene
- When
- February 11, 8:00 AM EST to February 12, 5:00 PM EST
- Where
- Greene forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.485, -77.676 (the zone’s center; the record gives no point)
Widespread snow developed during the morning hours of February 11th and continued much of the day before ending during the evening. Snow and freezing rain developed during the morning hours of February 12th and changed to rain during the afternoon. Total snow accumulations were 3 to 4 inches with around 0.25 inch of ice before changing to rain.
Winter Storm, Pitt
- When
- February 11, 8:00 AM EST to February 12, 5:00 PM EST
- Where
- Pitt forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.594, -77.375 (the zone’s center; the record gives no point)
Widespread snow developed during the morning hours of February 11th and continued much of the day. Snow accumulated 3 to 5 inches across the county. Snow and freezing rain developed during the morning hours of February 12th and changed to rain during the afternoon. Around 0.25 inch of ice accumulated before changing to rain.
Winter Storm, Beaufort
- When
- February 11, 8:00 AM EST to February 12, 3:00 PM EST
- Where
- Beaufort forecast zone
- Reported by
- Social Media
- Coordinates
- 35.486, -76.845 (the zone’s center; the record gives no point)
Widespread snow developed during the morning hours of February 11th and continued much of the day. Snow accumulated 4 to 6 inches across the county. Freezing rain developed during the early morning hours of February 12th and changed to rain during the afternoon.
Winter Storm, Martin
- When
- February 11, 9:00 AM EST to February 12, 5:00 PM EST
- Where
- Martin forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.842, -77.107 (the zone’s center; the record gives no point)
Widespread snow developed during the morning hours of February 11th and continued much of the day before ending during the evening. Snow and freezing rain developed during the morning hours of February 12th and changed to rain during the afternoon. Total snow accumulations were 3 to 4 inches with around 0.25 inch of ice before changing to rain.
Winter Storm, Western Hyde
- When
- February 11, 9:00 AM EST to February 12, 11:00 AM EST
- Where
- Western Hyde forecast zone
- Reported by
- Social Media
- Coordinates
- 35.410, -76.148 (the zone’s center; the record gives no point)
Widespread snow developed during the morning hours of February 11th and continued much of the day. Snow accumulated 6 to 8 inches across the county. Freezing rain developed during the early morning hours of February 12th and changed to rain during the morning.
Winter Storm, Eastern Dare
- When
- February 11, 9:00 AM EST to February 12, 8:00 AM EST
- Where
- Eastern Dare forecast zone
- Reported by
- Social Media
Widespread snow developed during the morning hours of February 11th and continued much of the day. Snow accumulated 5 to 7 inches over the southern sections and 2 to 3 inches north.
Winter Storm, Eastern Hyde
- When
- February 11, 9:00 AM EST to February 12, 6:00 AM EST
- Where
- Eastern Hyde forecast zone
- Reported by
- Emergency Manager
Widespread snow developed during the morning hours of February 11th and continued much of the day. Snow accumulated 4 to 5 inches.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Texas, February 11, 20143 deaths · 1 injured · 9 events
- Avalanche in Oregon, February 11, 20142 deaths · 2 injured · 1 event
- Winter Storm in South Carolina, February 11 to 13, 20142 deaths · 10 events
- Ice Storm and Winter Storm in Georgia, February 11 to 13, 20141 death · 75 events
- Winter Storm in North Carolina, February 11 to 13, 20141 death · 6 injured · 9 events
- Ice Storm in Mississippi, February 11 to 12, 2014$50,000 · 9 events
- Ice Storm and Hail in Louisiana, February 11 to 12, 2014$30,000 · 0.75 in hail · 7 events
- Ice Storm and Winter Storm in Alabama, February 11 to 13, 201425 events
- Winter Storm and Winter Weather in North Carolina, February 11, 201420 events
- Winter Weather in Texas, February 11 to 12, 201419 events
- Avalanche and Heavy Snow in Washington, February 11 to 12, 20142 injured · 2 events
- Winter Storm in Louisiana, February 11 to 12, 201416 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 488742, 488745, 488747, 488749, 488751, 488755, 488758, 488759, 488762, 488765, 488764, 488766, 488768, 488770.